Alert archive / South Carolina / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 56, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 7, 2025, 8:36 PM EDT for Burke County, Richmond County, Georgia; 5 counties in South Carolina. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2025, 8:36 PM EDT (00:36 UTC)
- Expired
- Jun 7, 2025, 9:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burke County, GA, Richmond County, GA, Aiken County, SC, Barnwell County, SC, Edgefield County, SC, Lexington County, SC, Orangeburg County, SC
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:39 PM EDT | TSTM WND DMG | 2 N Gloverville, SC | Aiken County EM reported numerous trees and powerlines in the Graniteville area of Aiken County. Time estimated by radar. |
| Jun 7, 8:52 PM EDT | TSTM WND DMG | 2 S New Ellenton, SC | SC highway patrol reports a tree down in the roadway along US 278 at SC 19. Time estimated by radar. |
| Jun 7, 9:15 PM EDT | TSTM WND DMG | 1 N Barnwell, SC | Barnwell dispatch reported numerous trees and power lines down across the county. |
| Jun 7, 9:15 PM EDT | TSTM WND DMG | 1 Wsw Springfield, SC | Orangeburg County EM Reported trees down at 1400 Springfield Rd. Time estimated based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 7:11 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3382 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
105
WUUS52 KCAE 080036
SVRCAE
GAC033-245-SCC003-011-037-063-075-080115-
/O.NEW.KCAE.SV.W.0056.250608T0036Z-250608T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
836 PM EDT Sat Jun 7 2025
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Central Burke County in east central Georgia...
Eastern Richmond County in east central Georgia...
Southeastern Edgefield County in central South Carolina...
Barnwell County in central South Carolina...
South central Lexington County in central South Carolina...
Aiken County in central South Carolina...
Western Orangeburg County in central South Carolina...
* Until 915 PM EDT.
* At 836 PM EDT, severe thunderstorms were located along a line
extending from near Edgefield to Alexander, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Aiken, North Augusta, Waynesboro, Barnwell, Savannah River Site,
Aiken Mall, Augusta, Plant Vogtle, Clearwater, Belvedere,
Williston, Blackville, New Ellenton, Jackson, Sardis, Glendale,
Edgefield County Airport, Midtown, Summerville, and Citizens Park.
This includes the following highways...
Interstate 20 in Georgia near mile marker 201.
Interstate 20 in South Carolina between mile markers 0 and 33.
Interstate 520 in Georgia between mile markers 9 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3295 8182 3295 8186 3292 8200 3376 8203
3376 8121 3344 8120 3344 8122 3316 8123
3312 8120 3311 8136 3316 8154 3310 8162
3304 8156 3291 8176
TIME...MOT...LOC 0036Z 266DEG 38KT 3374 8193 3302 8190
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
EC1 follow-up statement
928
WWUS52 KCAE 080104
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
904 PM EDT Sat Jun 7 2025
GAC245-SCC037-080114-
/O.CAN.KCAE.SV.W.0056.000000T0000Z-250608T0115Z/
Richmond GA-Edgefield SC-
904 PM EDT Sat Jun 7 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHMOND AND
SOUTHEASTERN EDGEFIELD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central Georgia...and central South Carolina.
LAT...LON 3295 8186 3317 8180 3368 8181 3376 8121
3344 8120 3344 8122 3316 8123 3312 8120
3311 8136 3316 8154 3310 8162 3304 8156
3291 8176 3295 8182
TIME...MOT...LOC 0104Z 266DEG 38KT 3376 8161 3304 8158
$$
GAC033-SCC003-011-063-075-080115-
/O.CON.KCAE.SV.W.0056.000000T0000Z-250608T0115Z/
Burke GA-Barnwell SC-Lexington SC-Aiken SC-Orangeburg SC-
904 PM EDT Sat Jun 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN BURKE...BARNWELL...SOUTH CENTRAL LEXINGTON...AIKEN AND
WESTERN ORANGEBURG COUNTIES...
At 904 PM EDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Ridge Spring to near Millett,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Aiken, Barnwell, Savannah River Site, Aiken Mall, Plant Vogtle,
Williston, Blackville, New Ellenton, Jackson, Sardis, USC Aiken,
Aiken Municipal Airport, Citizens Park, Aiken State Park, Barnwell
State Park, Gloverville, Wagener, Pelion, Springfield, and Hilda.
This includes Interstate 20 in South Carolina between mile markers 14
and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3295 8186 3317 8180 3368 8181 3376 8121
3344 8120 3344 8122 3316 8123 3312 8120
3311 8136 3316 8154 3310 8162 3304 8156
3291 8176 3295 8182
TIME...MOT...LOC 0104Z 266DEG 38KT 3376 8161 3304 8158
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:34 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 7, 7:34 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Columbia SC 734 PM EDT Sat Jun 7 2025 .SYNOPSIS... Severe weather potential increases somewhat starting today, with additional chances for strong to severe thunderstorms both Sunday and Monday as an active weather pattern develops. Conditions are favorable for showers and thunderstorms to push through the Southeast US during the next seven days, though we should transition to less organized summertime pulse convection by late next week. && .NEAR TERM /UNTIL 7 AM SUNDAY MORNING/... Key Message(s): - Severe Thunderstorm Watch until Midnight for all of our counties west of I77/I26 - Damaging winds and small hail are the biggest threats with these storms as they push eastward A robust MCS has continued marching eastward this evening and continues to pose a threat for severe thunderstorm hazards across the CSRA and Midlands. A Severe Thunderstorm Watch has been issued as a result. The downstream environment is still pretty robust, with 2000 j/kg of SBCAPE, DCAPE values of 1200+ j/kg, and steep low-level lapse rates around 7.5 c/km per SPC mesoanalysis. While this cluster is likely to ebb and flow with strength over the next couple of hours, the aforementioned environmental characteristics should support severe thunderstorms as this cluster continues pushing eastward. Look for damaging wind gusts in excess of 60 mph and hail up to nickel size to be the primary threats. There is a lot of lightning associated with the strongest convection, so that is also a hazard to watch out for. Convection remains a distinct possibility overnight, especially after 09z, but the current hazards are taking priority over that right now. Will revisit that threat later this evening as more guidance comes in. && .SHORT TERM /7 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... Key Message(s): - Severe weather possible again on Sunday and Monday. - The primary severe hazard both days will be damaging wind gusts. A series of shortwaves will likely trigger the development of strong to severe thunderstorms across portions of the forecast area during the short term. The entire CWA remains in a Slight (2/5) risk for severe weather on Day 2 (Sunday) and Day 3 (Monday) with damaging wind gusts being identified as the primary severe weather risk. While confidence in exact timing of the convection remains low, latest guidance shows the passage of the aforementioned shortwaves Sunday afternoon and evening and again Monday evening into early Monday night. The second shortwave will be further supported by the approach of a larger trough moving into the Great Lakes region. This would suggest that while the lift may be stronger on Monday, the timing of the shortwave on Sunday may be more favorable for severe weather. CAMs indicate that the greatest risk for thunderstorms on Sunday will be along and south/east of I-20 but any lingering mesoscale boundaries from today's weather could aid in convective development, so the entire region should remain weather aware both Sunday and Monday. There should be more clouds around during the short term, especially Sunday, which may play a role in thunderstorm development in addition to daytime temperatures, which will likely be cooler than today, especially in the northern and western CWA. Winds may be gusty at times on Sunday, especially on Lake Murray but a Lake Wind Advisory does not appear to be needed at this time. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Key Message(s): - Shower and thunderstorm chances continue into the extended period as the overall pattern becomes increasingly summer like. An upper trough passes to our north Tuesday into Tuesday night, being replaced by upper ridging for the remainder of the long term. With the extra support in place, Tuesday may be another day favorable for organized showers and thunderstorms. Beyond this, temperatures should gradually climb or hold steady with more summer like heat and humidity. With an upper ridge moving overhead, any convection will likely be disorganized and limited in aerial coverage, especially late in the extended. A front may stall somewhere across the region for the mid to late week period, which would aid in convective development. With hot temperatures inland, the sea breeze may also trigger a few showers and thunderstorms, especially near the lingering frontal boundary. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... VFR conditions expected through the afternoon before thunderstorms move across the region this evening. VFR conditions continue this afternoon with only some fair weather cumulus. Gusty winds out of the southwest are expected as well with some gusts to around 25 knots likely. Conditions deteriorate this evening as a strong line of storms pushes towards the area from the west. A prob30 group for TSRA is included for now as timing confidence is relatively low. Overall, confidence is higher in impacts at AGS and DNL compared to the other TAF sites. Outflow boundaries and shortwave activity may also allow thunderstorms to redevelop late tonight and early Sunday morning. Gusty winds will pick back up around 15Z Sunday out of the SW with gusts around 25 kts in the afternoon and more thunderstorms possibly, especially in the eastern FA near OGB. EXTENDED AVIATION OUTLOOK...Deep moisture remains in place through mid-week, leading to potential early morning restrictions and diurnal convection each day. Thunderstorms over the weekend may also bring restrictions along with gusty and erratic winds. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...None. GA...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
In the hours before
Local storm report, Jun 7, 8:18 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
818 PM EDT Sat Jun 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM Tstm Wnd Dmg 5 SE Waynesboro 33.05N 81.94W
06/07/2025 Burke GA Law Enforcement
Burke County Dispatch reported a tree down
blocking both lanes at Thompson Bridge Rd
and Hwy 24. Time estimated based on radar.
&&
gplLocal storm report, Jun 7, 8:23 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Columbia SC
823 PM EDT Sat Jun 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM Tstm Wnd Dmg Lincolnton 33.79N 82.48W
06/07/2025 Lincoln GA Law Enforcement
Lincoln County dispatch reported several
trees down throughout the county. Time
estimated by radar.
&&
gplThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:51 AM EDT | Special Weather Statement | CAE | Lincoln | 24 min |
| Jun 8, 10:50 AM EDT | Special Weather Statement | CAE | Burke | 55 min |
| Jun 7, 8:09 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Fairfield, Lexington, McCormick, Newberry and 2 more | 51 min |
| Jun 7, 8:54 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Fairfield, Kershaw, Lancaster, Lexington, Newberry and 2 more | 51 min |
| Jun 7, 9:09 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Lexington, Orangeburg | 51 min |
| Jun 7, 9:36 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Lee, Richland, Sumter | 39 min |
| Jun 7, 9:54 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 51 min |
| Jun 8, 9:19 AM EDT | Special Weather Statement | CAE | Edgefield, McCormick, Saluda | 41 min |
| Jun 8, 9:28 AM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick, Saluda | 47 min |
| Jun 8, 9:59 AM EDT | Special Weather Statement | CAE | Edgefield, Lexington, Saluda | 61 min |
| Jun 8, 10:36 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 39 min |
| Jun 8, 11:10 AM EDT | Special Weather Statement | CAE | Kershaw, Lee | 50 min |
| Jun 8, 11:12 AM EDT | Special Weather Statement | CAE | Clarendon, Sumter | 33 min |
| Jun 8, 11:29 AM EDT | Special Weather Statement | CAE | Bamberg, Orangeburg | 61 min |
| Jun 8, 11:44 AM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Orangeburg, Sumter | 46 min |
| Jun 8, 12:03 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2025Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.